Alert archive / Nebraska / Special Weather Statements in 2011
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jul 12, 2011, 12:21 AM CDT for Dawson County, Furnas County, Gosper County, Nebraska. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2011, 12:21 AM CDT (05:21 UTC)
- Expired
- Jul 12, 2011, 1:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
Counties Dawson County, NE, Furnas County, NE, Gosper County, NE
The radar
The Grand Island radar (KUEX), 141 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 12:47 AM CDT | TSTM WND GST 55 | 1 W Cambridge, NE | ESTIMATED WINDS TO NEAR 55 MPH. FROM THUNDERSTORM OUTFLOW FROM STORMS LOCATED WELL OFF TO THE NORTH AND WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2166 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
544
WWUS83 KGID 120521
SPSGID
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1221 AM CDT TUE JUL 12 2011
NEZ060-072-082-120600-
DAWSON NE-FURNAS NE-GOSPER NE-
1221 AM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR GOSPER...FURNAS AND WESTERN
DAWSON COUNTIES UNTIL 100 AM CDT...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
OUTFLOW FROM STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17
MILES NORTHWEST OF GOTHENBURG TO 16 MILES NORTHWEST OF BARTLEY TO 14
MILES SOUTHWEST OF LEBANON...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CAMBRIDGE...
GOTHENBURG...
WILSONVILLE...
WILLOW ISLAND...
HOLBROOK...
COZAD...
HENDLEY...
ARAPAHOE...
ELWOOD...
JOHNSON LAKE...
BEAVER CITY...
EDISON...
FARNAM...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 236.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4105 10022 4105 9977 4000 9978 4000 10020
4035 10021 4036 10010 4044 10009 4045 9999
4069 9999 4070 10023
TIME...MOT...LOC 0521Z 259DEG 29KT 4107 10038 4047 10038
3990 10039
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jul 12, 12:11 AM CDT, 10 minutes earlier.
Area forecast discussion, Jul 12, 12:11 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1211 AM CDT TUE JUL 12 2011 .AVIATION...06Z TAF. KUEX WSR-88D LATE THIS EVENING SHOWS THUNDERSTORMS ACROSS WESTERN AND NORTHERN NEBRASKA MOVING NORTHEASTWARD. MOST OF THIS ACTIVITY HAS DEVELOPED NORTH OF A FRONTAL BOUNDARY THAT IS LOCATED ACROSS NORTHERN KANSAS. THE MAIN QUESTION IS WHETHER OR NOT ANY OF THE STORMS WILL EVENTUALLY REACH KGRI...AND CONFIDENCE IN THEM DOING SO IS NOT HIGH AT ALL. THE MAIN FOCUS ALONG THE LOW LEVEL JET GENERALLY SUGGESTS THAT MUCH OF ACTIVITY SHOULD STAY NORTH OF KGRI. QPF OUTPUT FROM THE 00Z NAM AND LATEST HRRR WOULD ALSO KEEP THE BULK OF THE RAIN NORTH OF KGRI...SO MAY TAKE A CHANCE AND NOT EXPLICITLY MENTION THE RAIN CHANCES IN THE TAF. WILL CARRY CB IN THE CLOUD GROUP INSTEAD AND AMEND THE RAIN INTO THE TAF IF IT BECOMES MORE APPARENT THAT IT WILL REACH KGRI. ANOTHER POTENTIAL CONCERN IS LIGHT FOG AND EVEN THE POSSIBILITY OF SOME STRATUS NORTH OF THE BOUNDARY DURING THE EARLY MORNING ON TUESDAY. THERE IS SOME HINT OF THIS IN THE 12.00Z NAM BUFR SOUNDINGS...SO WILL SHOW SCATTERED LOWER CLOUDS TO HINT AT THE POSSIBILITY OF STRATUS. THE CHANCE OF THUNDERSTORMS RETURNS DURING TUESDAY AFTERNOON NEAR THE FRONTAL BOUNDARY. IT APPEARS THE MAIN THUNDERSTORM CHANCES SHOULD BE JUST SOUTH OF KGRI...SO WILL AGAIN KEEP THEM OUT OF THE TAF...BUT WILL CARRY CB IN THE CLOUD GROUP. WINDS WILL FAVOR A EAST OR NORTHEASTERLY DIRECTION THROUGH THE PERIOD...HOWEVER IF ANY THUNDERSTORM OUTFLOW MAKES IT TO KGRI FROM THE STORMS OUT WEST THAT WILL LIKELY TURN THEM TO MORE OF A WEST OR NORTHWESTERLY DIRECTION. && .PREV DISCUSSION... /ISSUED 1026 PM CDT MON JUL 11 2011/ UPDATE...RECENTLY COMPLETED EVENING UPDATE. IN SHORT...THUNDERSTORM CHANCES ACROSS THE MAJORITY OF THE CWA...ESPECIALLY THE SOUTHERN 1/2...SEEM TO BE ON THE DECREASE. EASILY THE BEST CHANCES WILL TARGET LOCATIONS NORTH OF INTERSTATE 80...AND ESPECIALLY NORTH OF HIGHWAY 92. WAS TEMPTED TO PULL THUNDERSTORM CHANCES COMPLETELY ACROSS KS AND FAR SOUTHERN NEB ZONES...BUT WITH AXIS OF LOW LEVEL JET ALIGNED ACROSS THE CWA AND VERY WEAK DISTURBANCES IN PLACE ACROSS KS EMANATING NORTH FROM UPPER LEVEL LOW SPINNING NEAR THE TX PANHANDLE...COULD NOT COMPLETELY RULE OUT ISOLATED ACTIVITY POPPING IN SOUTHERN ZONES AS WELL. IN CONTRAST TO LAST NIGHT THOUGH...THE BEST H85 LOW LEVEL JET CONVERGENCE/THETA-E ADVECTION IS FOCUSED ACROSS NORTHERN NEBRASKA...AND MAJORITY OF MODEL SOLUTIONS FOCUS CONVECTIVE PRECIP THERE. LATEST HRRR RUN DOES BRING SOME OF THE SOUTHWEST NEBRASKA ACTIVITY NORTHEASTWARD ACROSS THE DAWSON COUNTY AREA AND THEN NORTHEASTWARD TOWARD ORD/GREELEY...BUT IT WILL BE TOUGH TO GET LEGITIMATE THUNDERSTORM ACTIVITY INTO THE GRAND ISLAND/HASTINGS AREAS AND ESPECIALLY SOUTH/EAST FROM THERE. EFFECTIVE BULK SHEAR IN EXCESS OF 30KT IS PRETTY MUCH CONFINED TO FAR NORTHERN COUNTIES...SO MAIN SEVERE FOCUS NORTH OF HIGHWAY 92 LOOKS IN LINE...UNLESS ACTIVITY DUE WEST OF CWA REALLY STARTS TO COLD-POOL EASTWARD MORE SO THAN ANTICIPATED. PREV DISCUSSION... /ISSUED 358 PM CDT MON JUL 11 2011/ SHORT TERM...TONIGHT THROUGH 12Z WEDNESDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES. UPPER AIR DATA AND SATELLITE IMAGERY CONTINUING TO SHOW THE SAME GENERAL PATTERN ACROSS THE CONUS...WITH HIGH PRESSURE REMAINING CENTERED OVER THE SOUTHEASTERN CONUS WHILE LOW PRESSURE SPINS JUST OFF THE PAC NW COAST. ALSO OF NOTE IS ANOTHER LOW PRESSURE SYSTEM WHICH HASNT MOVE MUCH THROUGH THE DAY AND REMAINS SITUATED OVER THE PANHANDLE OF TX...AND PROFILER AND SATELLITE DATA SHOWS A SHARP BOUNDARY ON THE NORTHERN EDGE EXTENDING NEAST...DRAPED ROUGHLY ACROSS THE FAR SOUTHERN PORTIONS OF THE CWA. AT THE SURFACE...WEAK LOW PRESSURE SITS OVER SWRN COLORADO...WITH THE MAIN WARM FRONTAL BOUNDARY CROSSING THE CWA NEAR/JUST SOUTH OF THE CWA. THERE HAS BEEN A GRADUAL SHARPENING OF THE FRONT THROUGH THE DAY...HELPED IN PART BY SOME DIFFERENTIAL HEATING THANKS TO THE NARROW BAND OF UPPER LEVEL CLOUDS ON THE NORTH SIDE OF THAT TX LOW PRESSURE SYSTEM...ROUGHLY A 10 DEGREE DIFFERENCE FROM ONE SIDE TO THE OTHER. ITS ALSO HELPED TO KEEP HIGH TEMPERATURES LOWER THAN WHAT WAS EXPECTED THIS AFTERNOON. ALREADY HAVE THUNDERSTORM DEVELOPMENT ALONG THE HIGH PLAINS WITH THE UPSLOPE FLOW...AND THE MAIN CONCERN FOR THIS EVENING AND OVERNIGHT LIES WITH THE IMPACT FELT FROM THIS ACTIVITY. EXPECTING A SIMILAR SITUATION TO THE PAST SEVERAL NIGHTS...WITH A MCS EVENTUALLY DEVELOPING AND ROLLING EAST ACROSS THE REGION. THOUGH THERE ARE SOME SHOWERS ALREADY ONGOING JUST TO THE WEST...THERE IS STILL SOME CIN STILL KEEPING THINGS IN CHECK...AND EXPECT THAT IT WILL STILL BE A FEW HOURS BEFORE OUR CWA SEES THE MORE WIDESPREAD/HEAVIER ACTIVITY. TRYING TO NAIL DOWN THE TIMING OF THESE EVENTS CAN BE TRICKY...BUT FEEL IT WILL BE AT LEAST SOMEWHAT SIMILAR TO LAST NIGHT...BEING A MID/LATE EVENING TO JUST AFTER MIDNIGHT TYPE OF TIMEFRAME. EXPECTING THAT GUSTY WINDS...AND TO A LESSER EXTENT LARGE HAIL...WILL AGAIN BE THE PRIMARY CONCERN SHOULD SEVERE THUNDERSTORMS MAKE INTO THE REGION. AS FAR AS PRECIPITATION CHANCES GO INTO TUESDAY...EXPECTING THAT THERE WILL BE A BIT OF LINGERING ACTIVITY...BUT WE SHOULD SEE A BREAK DURING THE LATE MORNING/INTO THE AFTERNOON. THERE ISNT A LOT OF CHANGE WITH THE OVERALL PATTERN...CONTINUING WITH THE ZONAL/SOUTHWESTERLY FLOW ALOFT...AND A MEANDERING SURFACE FRONT WILL REMAIN A CONCERN. WHERE THE FRONT ENDS UP TOMORROW WILL BE IMPACTED AT LEAST PARTIALLY BY WHAT HAPPENS THE REST OF TODAY/TONIGHT...BUT AM EXPECTING IT TO AGAIN BE NEAR THE NEB/KS STATE LINE. IN WHAT IS REALLY SOUNDING LIKE A BROKEN RECORD...OUR BEST PRECIPITATION CHANCES WILL BE TIED TO THE HIGH PLAINS ACTIVITY EVENTUALLY SHIFTING EAST LATER IN THE DAY/OVERNIGHT...BUT THERE WILL BE THE POTENTIAL FOR THINGS TO DEVELOP ALONG THE FRONT ACROSS THE CWA WITH CAPPING BEING WEAK DURING THE AFTERNOON...SO KEPT CHANCE POPS GOING ACROSS MAINLY SC NEB. TEMPERATURES ARE AGAIN ON THE TRICKY SIDE BECAUSE OF THE SFC FRONT DRAPED ACROSS THE AREA...BRINGING EASTERLY WINDS TO THE NORTHERN CWA AND STRAIGHT SOUTHERLY WINDS TO THE SOUTH...ALONG WITH INCREASED CLOUD COVER EXPECTED. FELT INHERITED HIGHS HAD A GOOD HANDLE AND ONLY MADE MINOR ADJUSTMENTS...WITH FORECAST CALLING FOR UPPER 70S IN THE FAR NORTH TO THE MID/UPPER 90S IN THE SOUTH. EXPECTING MOISTURE TO AGAIN POOL ALONG/NORTH OF THE FRONT...WHICH WILL AGAIN LEAD TO INCREASED HEAT INDICES...BUT THAT WILL BE IN THE AREAS WILL LOWER TEMPS AS THE LOCATIONS WITH THE HIGHER TEMPERATURES WILL SEE BETTER MIXING AND THUS LOWER DEWPOINTS. NO HEAT HEADLINES PLANNED WITH HEAT INDEX VALUES REMAINING NEAR/JUST BELOW 100. LONG TERM...WEDNESDAY THROUGH MONDAY...LINGERING THUNDERSTORM CHANCES ARE EXPECTED DURING THE DAY ON WEDNESDAY IN WAKE OF TUESDAY NIGHTS ACTIVITY. A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IS THEN EXPECTED AGAIN DURING THE OVERNIGHT HOURS WEDNESDAY INTO EARLY THURSDAY MORNING...AS GLOBAL MODELS ARE INDICATING A PASSING UPPER LEVEL DISTURBANCE TO THE NORTH IS EXPECTED TO SPARK SOME ACTIVITY ACROSS THE REGION. THEREAFTER...HIGH PRESSURE IS EXPECTED TO ESTABLISH ITSELF ACROSS THE CENTRAL AND NORTHERN PLAINS...BRING A RETURN TO POTENTIALLY UNCOMFORTABLY WARM WEATHER FOR THE END OF THE WORK WEEK AND UPCOMING WEEKEND. AT THIS TIME...THE WARMEST DAYS APPEAR TO BE FRIDAY AND SATURDAY AFTERNOONS...WHEN HEAT INDEX VALUES ARE EXPECTED TO SOAR TO NEAR 105 ACROSS PORTIONS OF NORTH CENTRAL KANSAS AND MAINLY EAST OF HIGHWAY 281 IN SOUTH CENTRAL NEBRASKA. ONCE THIS HIGH PRESSURE RIDGE ESTABLISHES ITSELF ACROSS THE REGION...NO CLEAR SIGN OF RIDGE WEAKENING IN CURRENT FORECAST TIME FRAME...WITH TEMPERATURES EXPECTED TO REMAIN WELL ABOVE CLIMATOLOGY ALONG WITH MINIMAL CHANCES FOR PRECIPITATION INTO EARLY NEXT WEEK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 11, 9:49 PM CDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 949 PM CDT MON JUL 11 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 121200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 949 PM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...OVERNIGHT. AT LEAST SLIGHT CHANCES FOR THUNDERSTORMS CONTINUE TONIGHT FOR ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS...ALTHOUGH THE BETTER CHANCES WILL FOCUS NORTH OF INTERSTATE 80 ACROSS SOUTH CENTRAL NEBRASKA...AND ESPECIALLY NORTH OF A LINE FROM NEAR LOUP CITY...TO ST. PAUL...TO SILVER CREEK. THERE REMAINS A RISK OF SEVERE WEATHER WITH ANY STORMS THAT DEVELOP...AGAIN PRIMARILY NORTH OF INTERSTATE 80...WITH THE MAIN HAZARDS CONSISTING OF DAMAGING WIND GUSTS TO AROUND 70 MPH...HAIL TO AROUND THE SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH EARLY THURSDAY MORNING...WITH THE HIGHEST CHANCES GENERALLY EXPECTED DURING THE OVERNIGHT HOURS TUESDAY AND WEDNESDAY...AND MAINLY ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA. AN ISOLATED STRONG TO SEVERE STORM IS ALSO POSSIBLE DURING THAT PERIOD. IN ADDITION...HEAT INDEX VALUES AROUND 100 DEGREES WILL AGAIN AFFECT PARTS OF NORTH CENTRAL KANSAS TUESDAY AND WEDNESDAY...WITH HEAT INDEX VALUES APPROACHING 105 SPREADING ACROSS MUCH OF THE OUTLOOK AREA THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN SOME AREAS...MAINLY NORTH OF INTERSTATE 80 IN NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Special weather statement, Jul 12, 12:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1221 AM CDT TUE JUL 12 2011
NEZ060-072-082-120600-
DAWSON NE-FURNAS NE-GOSPER NE-
1221 AM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR GOSPER...FURNAS AND WESTERN
DAWSON COUNTIES UNTIL 100 AM CDT...
AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
OUTFLOW FROM STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17
MILES NORTHWEST OF GOTHENBURG TO 16 MILES NORTHWEST OF BARTLEY TO 14
MILES SOUTHWEST OF LEBANON...AND MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
CAMBRIDGE...
GOTHENBURG...
WILSONVILLE...
WILLOW ISLAND...
HOLBROOK...
COZAD...
HENDLEY...
ARAPAHOE...
ELWOOD...
JOHNSON LAKE...
BEAVER CITY...
EDISON...
FARNAM...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 236.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4105 10022 4105 9977 4000 9978 4000 10020
4035 10021 4036 10010 4044 10009 4045 9999
4069 9999 4070 10023
TIME...MOT...LOC 0521Z 259DEG 29KT 4107 10038 4047 10038
3990 10039The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 12:57 AM CDT | Special Weather Statement | GID | Dawson, Furnas, Gosper, Harlan, Phelps | 48 min |
| Jul 12, 1:44 AM CDT | Special Weather Statement | GID | Valley | 46 min |
| Jul 12, 2:25 AM CDT | Special Weather Statement | GID | Greeley, Valley | 50 min |
Nearby
Special Weather Statements in Nebraska, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.